MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410140-J
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated for a 7.7cm abdominal aortic aneurysm (aaa) that had previously ruptured and was contained.Details of the previous containment were not provided.Reportedly, the right common iliac was stenosed; however, there was no difficulty going through it and it was ballooned.The alto main body was deployed.Upon cannulation, the wire went up and appeared to go through the contralateral limb.The wire also went behind the sealing ring and up into the proximal aorta without an issue.Two 7x80 balloons were placed up into the gate, and it looked as if the delivery system was in two separate lumens inside the graft.The ovation ix iliac limbs were deployed.One was in the ipsilateral gate, and the other one was outside of the aortic body.The physician was unable to re-access the contralateral gate; therefore, the procedure was converted to an aorto-uni-iliac (aui).Though all stents deployed properly the physician misjudged where the wire was and thought the wire cannulated the contralateral gate and it did not.The surgery was a success.The patient is doing amazing.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the malposition of the ovation ix iliac limb (right contralateral wire advanced behind the sealing ring) with resultant contralateral limb being deployed outside the gate and conversion to aui procedure and femoral-to-femoral bypass complaints are confirmed.The complaint is most likely user related as this was an off-label case.The right common iliac artery maximum diameter was 6.0mm and the left common iliac artery maximum diameter was 5.8mm (should be 8-25mm).The patient has a history of peripheral vascular disease.The left common iliac and right common iliac arteries were occluded with previous stents - concomitant product use condition.This likely contributed to the reported events.The neck taper, non-conic shape was 13.8% (should be less than 10%).Additionally, there was a contained rupture of the aorta (cautionary product use).No procedure related harms were identified.The final patient status was reported to be discharged home on postoperative day two.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key16803330
Report Number3008011247-2023-00048
Device Sequence Number19293353
Product Code MIH
UDI-Device Identifier00850007370145
UDI-Public(01)00850007370145(17)250218(10)FS021722-07
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberTV-IL1410140-J
Device Catalogue NumberTV-IL1410140-J
Device Lot NumberFS021722-07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS110922-18).; OVATION IX ILIAC LIMB (LN FS062921-01).; OVATION PRIME FILL POLYMER (LN FF072822-01).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale